Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 6, NWS Topeka, KS

March 22, 200923 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 22, 2009, 3:52 PM CDT for 23 counties in Kansas. It took effect at Mar 23, 2009, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:52 PM CDT (20:52 UTC)
In effect from
Mar 23, 2009, 7:00 AM CDT
Expired
Mar 23, 2009, 1:21 PM CDT
In force
6 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 222052
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT SUN MAR 22 2009

.THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA LATE THIS
AFTERNOON THROUGH EARLY MONDAY EVENING. SOUTHERLY WINDS ACROSS
NORTH CENTRAL KANSAS WILL DIMINISH SLIGHTLY AFTER 700 PM.
SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH
DURING THE MID MORNING HOURS OF MONDAY AND EXTEND THROUGH EARLY
MONDAY EVENING.

KSZ008-020-034-230500-
/O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/
/O.CON.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/
REPUBLIC-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
352 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL CONTINUE AT 30 TO 35 MPH THROUGH 700
PM...WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL DECREASE SLIGHTLY
THIS EVENING...TO SPEEDS OF 20 TO 30 MPH. STRONG SOUTHERLY WINDS
OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE MID
MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS
OF MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE
AVOIDED.

&&

$$

KSZ009>012-021>024-026-035>040-054>056-058-059-230500-
/O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/
WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON-
JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
352 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

SOUTHERLY WINDS WILL INCRESE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH
DURING THE MID MORNING HOURS OF MONDAY AND CONTINUING THROUGH
EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE
AVOIDED.

&&

$$
4 follow-up statements
000 
WWUS73 KTOP 222346
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT SUN MAR 22 2009

.A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY
CONDITIONS ACROSS THE PLAINS THROUGH THE DAY ON MONDAY. 

KSZ008-020-034-231500-
/O.EXP.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/
/O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/
REPUBLIC-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
646 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

WINDS WILL DIMINISH IN THE EVENING HOURS...AND ARE EXPECTED TO
REMAIN AROUND 20 TO 25 MPH THROUGH THE NIGHT. STRONG SOUTHERLY
WINDS OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE
MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ009>012-021>024-026-035>040-054>056-058-059-231500-
/O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/
WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON-
JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
646 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH
DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH EARLY
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE
AVOIDED.

&&

$$
000 
WWUS73 KTOP 230851
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
351 AM CDT MON MAR 23 2009

.A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY
CONDITIONS ACROSS THE CENTRAL PLAINS TODAY.

KSZ008>012-020>024-026-034>040-054>056-058-059-231700-
/O.EXT.KTOP.WI.Y.0006.090323T1200Z-090324T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
351 AM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

STRONG SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH DURING THE MID MORNING HOURS TODAY AND CONTINUE
THROUGH EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE
AVOIDED. WHEN TRAVELING...USE EXTRA CAUTION ON EAST TO WEST
ORIENTED ROADWAYS...SUCH AS INTERSTATE 70...AS SIGNIFICANT CROSS
WINDS WILL EXIST.

&&

$$

BLAIR
000 
WWUS73 KTOP 231512
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1012 AM CDT MON MAR 23 2009

.A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY
CONDITIONS ACROSS THE CENTRAL PLAINS TODAY.

KSZ008>010-020>023-034>037-240000-
/O.UPG.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/
/O.NEW.KTOP.HW.W.0002.090323T1512Z-090324T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1012 AM CDT MON MAR 23 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG SOUTHERLY WINDS
OF 35 TO 40 MPH GUSTING TO 55 TO 60 MPH ARE LIKELY TO CONTINUE
ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS THROUGH LATE
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND
DOWN POWER LINES. DRIVING WILL BE DIFFICULT AND HIGH PROFILE
VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE
TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE
OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$

KSZ011-012-024-026-038>040-054>056-058-059-240000-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
1012 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS TO 50
MPH ARE LIKELY TO CONTINUE ACROSS NORTHEAST AND EAST CENTRAL
KANSAS THROUGH THE LATE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE
AVOIDED. WHEN TRAVELING...USE EXTRA CAUTION ON EAST TO WEST
ORIENTED ROADWAYS...SUCH AS INTERSTATE 70...AS SIGNIFICANT CROSS
WINDS WILL EXIST.

&&

$$

CAVANAUGH
000 
WWUS73 KTOP 231821
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
121 PM CDT MON MAR 23 2009

.A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY
CONDITIONS ACROSS THE CENTRAL PLAINS TODAY.

KSZ011-012-024-026-038>040-054>056-058-059-240000-
/O.UPG.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/
/O.EXA.KTOP.HW.W.0002.000000T0000Z-090324T0000Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
121 PM CDT MON MAR 23 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 TO 60 MPH
ARE LIKELY TO CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS
THROUGH THE LATE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND
DOWN POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY ALONG
EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 70...AND HIGH PROFILE
VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE
TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE
OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$

KSZ008>010-020>023-034>037-240000-
/O.CON.KTOP.HW.W.0002.000000T0000Z-090324T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
121 PM CDT MON MAR 23 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND
DOWN POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY ALONG
EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 70...AND HIGH PROFILE
VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE
TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE
OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:54 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 12:54 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1254 PM CDT SUN MAR 22 2009

.UPDATE...

UPDATED FOR THE 18Z TAFS

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION

&&

.AVIATION...

EXPECT CONDITIONS TO REMAIN VFR ALL SITES UNTIL 12Z. CLDS WILL
CONTINUE TO INCREASE IN THE LWR AND MID LVLS AS NEXT SHRT WV
APPROACHES FROM SW. WAA WILL CONTINUE THIS AFTERNOON WITH SURF
DEWS INCREASING THROUGHOUT THE DAY. BIG QUESTION TONIGHT IS TIMING
AND COVERAGE OF PRECIP. NOT TOO MUCH CONFIDENCE IN 12Z MODEL RUNS.
FEEL NAM WAS TOO DRY AND NOT HANDLING CURRENT PRECIP WELL AT 18Z
IN THE REGION AND GFS/EUROPEAN TOO WET. DECIDED TO BLEND EURO AND
NAM. SHRT WV AND ISENTROPIC LIFT AT 305K SURF WILL HELP AID IN
CONV OVERNIGHT. NAM HAS HEAVIEST PRECIP TO THE EAST OF TAF SITES
AND ISENTROPIC ANALYSIS SUPPORTS THIS AS DOES THETA-E AXIS.
50-60KT LLJ KICKS IN OVERNIGHT AS WELL. WHERE THIS SETS UP MAY
HELP DICTATE WHERE BETTER ORGANIZED CONVECTION OCCURS. LEFT VCTS
IN FOR NOW UNTIL BETTER TIMING AND COVERAGE CAN BE DETERMINED.

BYRNE

&&

.PREV DISCUSSION.../330 AM CDT SUN MAR 22 2009/
TODAY/TONIGHT...MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM
PERIOD. LEAD SHORTWAVE OUT AHEAD OF SIGNIFICANT UPPER TROF
CURRENTLY MOVING INTO CALIFORNIA WILL MOVE ACROSS KANSAS LATE THIS
AFTERNOON. LEESIDE CYCLOGENESIS WILL TIGHTEN THE SURFACE PRESSURE
GRADIENT AND SOUTHERLY WINDS WILL INCREASE TO SPEEDS OF 20 TO 30
MPH WITH GUSTS OF 35 TO 40 MPH. WINDS MAY BE SLIGHTLY HIGHER IN
THE NORTH CENTRAL PORTION OF THE CWA AND WILL ISSUE A WIND
ADVISORY FOR THE AFTERNOON HOURS IN THIS AREA. SHORTWAVE APPEARS
TO BE A BIT SLOWER THIS MODEL RUN...SO HAVE LOWERED POPS THIS
MORNING CWA WIDE...THEN INCREASED POPS IN THE NORTH CENTRAL THIS
AFTERNOON. PRECIPITATION CHANCES SPREAD EASTWARD THIS EVENING WITH
LOW LEVEL JET AROUND 55KTS AND INCREASING MOISTURE EXPECTED. HIGH
CLOUDS ALREADY STREAMING INTO WESTERN KANSAS. EVEN WITH MOSTLY
CLOUDY SKIES THIS AFTERNOON...WAA BOOSTS TEMPS INTO THE LOWER 70S.
SURFACE WINDS WILL STAY UP OVERNIGHT WITH LOWS IN THE MID TO UPPER
50S.

MONDAY/MONDAY NIGHT...IMPRESSIVE SURFACE LOW FORECAST TO MOVE FROM
NORTHEAST COLORADO INTO CENTRAL NEBRASKA BY 00Z TUESDAY. THE TIGHT
PRESSURE GRADIENT AND INCREASING 850MB WIND WILL CAUSE WINDY
CONDITIONS TO DEVELOP ACROSS THE ENTIRE CWA. A WIND ADVISORY WILL BE
NEEDED ON MONDAY AS SOUTH WINDS INCREASE TO 30 TO 40 MPH WITH GUSTS
OF 45 TO 50 MPH. THE DRYLINE MOVES INTO CENTRAL KANSAS BY 21Z...THEN
SURFACE COLD FRONT PUSHES SOUTHEAST INTO CENTRAL AND EASTERN
KANSAS...AND INTO OUR WESTERN CWA BY 00Z TUESDAY. THERE SHOULD BE A
BREAK IN THE PRECIPITATION FROM EARLY MONDAY MORNING THROUGH MONDAY
AFTERNOON BEFORE THUNDERSTORMS DEVELOP IN CENTRAL KANSAS AND THEN
MOVE EASTWARD. LATEST MODELS DEPICTING SIGNIFICANT CLOUD COVER OVER
THE CWA MONDAY WHICH WOULD LIMIT THE AMOUNT OF SOLAR INSOLATION AND
SURFACE BASED INSTABILITY. IN THE WESTERN PORTION OF THE CWA AND
FURTHER WEST WHERE CAPE VALUES ARE FORECAST TO BE AROUND 800-1000
J/KG MONDAY AFTERNOON AND GOOD SHEAR EXISTS COULD SEE SUPERCELLS
WITH LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. SEVERE
WEATHER THREAT LOOKS TO EVOLVE INTO A SQUALL LINE WITH DAMAGING
WINDS THE PRIMARY THREAT AS THE STORMS MOVE EASTWARD OVERNIGHT.
AGAIN THE TIMING OF THIS POTENT FRONT LOOKS A BIT SLOWER THAN
PREVIOUS MODEL RUNS...SO THE SQUALL LINE AND ASSOCIATED
PRECIPITATION MAY BE A BIT SLOWER TO MOVE EAST OUT OF THE CWA DURING
THE EARLY TUESDAY MORNING. TEMPERATURES BEHIND THE FRONT WILL DROP
INTO THE UPPER 30S IN THE FAR NORTHWESTERN CWA TO UPPER 40S IN THE
SOUTHEASTERN CWA.

TUESDAY THROUGH WEDNESDAY NIGHT...THE UPPER LOW LIFTS NORTHEAST INTO
THE GREAT LAKES REGION WITH NEXT UPPER TROF MOVING INTO THE
NORTHWESTERN U.S. WEDNESDAY. ZONAL FLOW OVER KANSAS THROUGH
WEDNESDAY...THEN TROF DROPS INTO THE SOUTHWESTERN U.S. AND WEAK
RIDGING DEVELOPS OVER THE PLAINS. FEW LINGERING SHOWERS TUESDAY
MORNING IN THE SOUTHEASTERN CWA THEN DRY. TEMPS WILL BE ON THE COOL
SIDE WITH HIGHS IN THE 50S AND LOWS IN THE MID AND UPPER 30S.

THURSDAY THROUGH FRIDAY...THE UPPER LEVEL TROF OVER THE SOUTHWESTERN
U.S. MOVES EAST INTO THE SOUTHERN AND CENTRAL SOUTHERN PLAINS. GFS
IS SLIGHTLY NORTH OF THE ECMWF SOLUTION WITH THIS UPPER TROF. NO
CHANGES MADE TO THIS PORTION OF THE FORECAST.

STARK

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM SUNDAY FOR KSZ008-KSZ020-KSZ034.

&&

BYRNE
Hazardous weather outlook, Mar 22, 5:43 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
543 AM CDT SUN MAR 22 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-231045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
543 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR NORTH CENTRAL
KANSAS WHERE SOUTH WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45
MPH. SOUTH WINDS WILL BE 20 TO 35 MPH ELSEWHERE. THE FIRE DANGER
IS IN THE VERY HIGH CATEGORY.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT
FOR MUCH OF THE AREA. SOME OF THE THUNDERSTORMS COULD PRODUCE
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
EXPECTED ACROSS THE AREA MONDAY.

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS ON
MONDAY. GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY EVENING.

THUNDERSTORMS WILL DEVELOP IN NORTH CENTRAL KANSAS LATE MONDAY
AFTERNOON...THEN THE THUNDERSTORMS WILL SPREAD EAST ACROSS
NORTHEAST AND EAST CENTRAL KANSAS MONDAY NIGHT. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

STARK

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:58 AM CDTWind AdvisoryTOPCloud, Ottawa, Republic15 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.